Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 76, NWS Fort Worth, TX

December 13, 2022Erath County, Hood County, Texas

NWS Fort Worth, TX issued this tornado warning at Dec 13, 2022, 7:34 AM CST for Erath County, Hood County, Texas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 13, 2022, 7:34 AM CST (13:34 UTC)
Expired
Dec 13, 2022, 8:15 AM CST
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Erath County, TX, Hood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 7:34 AM CSTTORNADO7 Wsw Tolar, TXA BRIEF EF-1 TORNADO AFFECTED ERATH COUNTY SOUTH OF BLUFF DALE WITH TREE DAMAGE AND SIGNIFICANT ROOF DAMAGE TO ONE SINGLE FAMILY HOME NOTED ALONG THE PATH. THE TORNADO TRACKED NORTHEAST FROM NEAR PENINSULA DRIVE TOWARDS COUNTY ROAD 172 BEFORE DISSIPATING.
Dec 13, 7:45 AM CSTTSTM WND DMG1 Sw Tolar, TXVIDEO OF STRUCTURE DAMAGE SW OF TOLAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 3:58 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
943 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
3.1
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted.

768 
WFUS54 KFWD 131334
TORFWD
TXC143-221-131415-
/O.NEW.KFWD.TO.W.0076.221213T1334Z-221213T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
734 AM CST Tue Dec 13 2022

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Northeastern Erath County in north central Texas...
  Hood County in north central Texas...

* Until 815 AM CST.
    
* At 734 AM CST, a severe thunderstorm capable of producing a tornado
  was located over Bluff Dale, or 13 miles northeast of Stephenville,
  moving northeast at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Oak Trail Shores around 755 AM CST.
  Granbury and Pecan Plantation around 805 AM CST.

Other locations impacted by this tornadic thunderstorm include
Mambrino, Tolar, Lake Granbury, Acton, Stockton Bend, Waples,
DeCordova and Cresson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3256 9775 3255 9762 3237 9762 3227 9806
      3237 9813
TIME...MOT...LOC 1334Z 246DEG 35KT 3234 9803 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stalley
1 follow-up statement
575 
WWUS54 KFWD 131350
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
750 AM CST Tue Dec 13 2022

TXC143-131359-
/O.CAN.KFWD.TO.W.0076.000000T0000Z-221213T1415Z/
Erath TX-
750 AM CST Tue Dec 13 2022

...THE TORNADO WARNING FOR NORTHEASTERN ERATH COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CST for north central
Texas.

LAT...LON 3256 9775 3255 9762 3237 9762 3234 9792
      3243 9796
TIME...MOT...LOC 1349Z 246DEG 35KT 3240 9786 

$$

TXC221-131415-
/O.CON.KFWD.TO.W.0076.000000T0000Z-221213T1415Z/
Hood TX-
750 AM CST Tue Dec 13 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM CST FOR
NORTHEASTERN HOOD COUNTY...
    
At 749 AM CST, a severe thunderstorm capable of producing a tornado
was located near Granbury, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Oak Trail Shores around 755 AM CST.
  Granbury and Pecan Plantation around 805 AM CST.

Other locations impacted by this tornadic thunderstorm include
Mambrino, Tolar, Lake Granbury, Acton, Stockton Bend, Waples,
DeCordova and Cresson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3256 9775 3255 9762 3237 9762 3234 9792
      3243 9796
TIME...MOT...LOC 1349Z 246DEG 35KT 3240 9786 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Stalley

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 13, 5:54 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Dec 13, 5:54 AM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
554 AM CST Tue Dec 13 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tonight/

A cold front is currently moving across the western CWA with
numerous thunderstorms developing on and ahead of it. Storms have
been low topped, but with plenty of shear to work with, most are
rotating. The ingredient that is somewhat lacking is instability
but thus far a few storms have managed to reach severe criteria.
Therefore, we will keep the current Tornado Watch in place through
11 AM.

The front should reach the I-35 corridor, north of I-20 between 7
and 8 AM with a steady eastward progression through the morning.
Once the front moves though, storms will end and clouds will
begin to clear. Therefore, most of the forecast area will see the
sun this afternoon with temperatures staying in the 60s.
Temperatures tonight will be much cooler than the past few days
with lows ranging from the upper 30s in the northwest to around 50
in the southeast zones.

79

&&

.LONG TERM... /Issued 327 AM CST Tue Dec 13 2022/
/Wednesday Onward/

Weather Summary: The long term period will feature well below
normal temperatures across North and Central Texas. The rest of
the work week will be rain-free, but low rain chances return to
the forecast this weekend and early next week.

Wednesday will feel more like mid December as the upper low
continues to translate toward the Great Lakes and a cooler and
drier airmass filters in. It will also likely be the warmest day
through the weekend with highs in the 50s and low 60s. The
passage of another cold front on Thursday will bring a reinforcing
shot of cold air, resulting in highs in the upper 40s across
North Texas and mid 50s across Central Texas through the weekend. The
combination of clear skies and light winds each night will promote
efficient radiational cooling and allow temperatures to fall into
the upper 20s across the Big County and 30s elsewhere.

The upper low is expected to stall over the Great Lakes region
through the first half of the weekend before progressing towards
the northeast, keeping North and Central Texas beneath persistent
northwest flow and generally precip-free. However, there are some
indications low rain chances may return across portions of
Central Texas on Saturday as a surface low develops along the Texas
Coast. The highest PoPs will likely be confined south and east of
the region on Saturday, but PoPs should increase Sunday night
into Monday as a shortwave approaches from the west/southwest.
There is still uncertainty among guidance on the evolution and
timing of these two features, which could potentially result in a
brief period of wintry precipitation, so have opted to stick
closely to the NBM on PoPs and temperatures and keep the mention
of wintry precip out of the forecast until there is better
agreement.

Garcia

&&

.AVIATION... /NEW/
/12Z TAFs/

The primary aviation weather concern will be the thunderstorms
that are currently approaching the TAF sites from the west along
and ahead of a cold front. We anticipate storms to reach the
Metroplex TAF sites by 13Z and exit to the east between 15 and
16Z. Waco will see storms in the 14 to 16Z time frame. Once the
cold front moves through, west winds will bring drier air into the
region with MVFR ceilings lifting and scattering out by midday.
VFR conditions will prevail at all TAF sites this afternoon and
tonight with increasing mid and high clouds associated with the
approach of a shortwave from the west.

A strong and gusty south wind to start the TAF cycle will turn to
the west behind the front and remain westerly through the
afternoon. Wind speeds will steadily decrease through the
afternoon, so any crosswind issues should be brief. The wind will
likely become a bit more southwesterly this evening before
shifting to the northwest by midday Wednesday.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    69  47  58  37  51 / 100   5   0   0   0
Waco                72  46  61  34  55 / 100  10   5   0   0
Paris               65  45  56  35  48 / 100   5  10   0   0
Denton              68  42  56  32  50 / 100   0   0   0   0
McKinney            67  45  56  34  49 / 100   5   0   0   0
Dallas              69  49  57  38  51 / 100   5   0   0   0
Terrell             69  47  59  36  51 / 100   5   5   0   0
Corsicana           72  50  61  39  55 / 100  10  10   0   0
Temple              73  47  61  35  57 /  80  10   0   0   0
Mineral Wells       69  42  56  32  50 /  60   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Dec 13, 5:59 AM CST, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
559 AM CST Tue Dec 13 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
559 AM CST Tue Dec 13 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Numerous thunderstorms are expected along and ahead of an eastward
moving cold front today. Some of these storms will be capable of
producing damaging wind gusts, some hail and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible across most of North and
Central Texas today.

In the hours before

Local storm report, Dec 13, 7:23 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 AM CST TUE DEC 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     TSTM WND DMG     4 SE MILLSAP            32.70N 97.96W
12/13/2022                   PARKER             TX   LAW ENFORCEMENT

            REPORT OF 18 WHEELERS BLOWN OVER AT I-20 AND
            BROCK HWY.

&&

MAS

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 5:00 AM CSTSevere Thunderstorm WarningFWDEastland60 min
Dec 13, 5:08 AM CSTTornado WarningFWDJack, Palo Pinto, Young52 min
Dec 13, 5:30 AM CSTTornado WarningFWDPalo Pinto, Parker45 min
Dec 13, 5:35 AM CSTTornado WarningFWDEastland, Erath40 min
Dec 13, 6:08 AM CSTTornado WarningFWDComanche, Erath38 min
Dec 13, 6:12 AM CSTTornado WarningFWDParker, Wise48 min
Dec 13, 6:36 AM CSTTornado WarningFWDPalo Pinto, Parker54 min
Dec 13, 6:57 AM CSTTornado WarningFWDDenton, Wise48 min
Dec 13, 7:31 AM CSTTornado WarningFWDCooke, Grayson44 min
Dec 13, 7:35 AM CSTTornado WarningFWDParker, Tarrant40 min
Dec 13, 7:45 AM CSTSevere Thunderstorm WarningFWDParker, Tarrant60 min
Dec 13, 7:52 AM CSTAreal Flood AdvisoryFWDCooke, Grayson2 hr
Dec 13, 8:11 AM CSTTornado WarningFWDTarrant34 min
Dec 13, 8:13 AM CSTSevere Thunderstorm WarningFWDHood, Johnson62 min
Dec 13, 8:45 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Tarrant60 min
Dec 13, 8:48 AM CSTTornado WarningFWDDallas, Denton, Tarrant27 min
Dec 13, 8:50 AM CSTSevere Thunderstorm WarningFWDDallas, Tarrant70 min
Dec 13, 9:09 AM CSTSevere Thunderstorm WarningFWDEllis51 min
Dec 13, 9:12 AM CSTTornado WarningFWDCollin33 min
Dec 13, 9:35 AM CSTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt55 min
Dec 13, 9:54 AM CSTSevere Thunderstorm WarningFWDDallas, Hunt, Kaufman, Rockwall66 min
Dec 13, 10:04 AM CSTTornado WarningFWDFannin41 min
Dec 13, 10:20 AM CSTTornado WarningFWDFannin, Lamar25 min
Dec 13, 10:29 AM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Lamar, Rains61 min
Dec 13, 10:51 AM CSTTornado Warning Tornado observedFWDLamar39 min
Dec 13, 11:24 AM CSTSevere Thunderstorm WarningFWDDelta, Hopkins, Lamar, Rains51 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.